Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 17, 2006, 11:59 AM CST for Okaloosa County, Santa Rosa County, Florida; Covington County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2006, 11:59 AM CST (17:59 UTC)
- Expired
- Jan 17, 2006, 12:34 PM CST
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Covington County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 61 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 171759
SVRMOB
ALC039-FLC091-113-171830-
/O.NEW.KMOB.SV.W.0028.060117T1759Z-060117T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1159 AM CST TUE JAN 17 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA
OKALOOSA COUNTY IN NORTHWEST FLORIDA
SANTA ROSA COUNTY IN NORTHWEST FLORIDA
* UNTIL 1230 PM CST
* AT 1158 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF OPP TO 6 MILES NORTH OF CRESTVIEW AIRPORT
TO BELFOREST TO NAVARRE...AND MOVING EAST AT 30 TO 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MILLIGAN AND GREEN BAY BY 1205 PM CST
WYNNEHAVEN BEACH AND SVEA BY 1210 PM CST
CRESTVIEW AIRPORT AND STEDMAN BY 1215 PM CST
DEERLAND AND MARY ESTHER BY 1230 PM CST
IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY
SHELTER UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3139 8619 3086 8656 3060 8686 3038 8691
3037 8637 3075 8637 3099 8637 3100 8616
3142 8619
$$3 follow-up statements
000
WWUS54 KMOB 171817
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1215 PM CST TUE JAN 17 2006
FLC113-171825-
/O.CAN.KMOB.SV.W.0028.000000T0000Z-060117T1830Z/
SANTA ROSA FL-
1215 PM CST TUE JAN 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR SANTA ROSA COUNTY HAS BEEN
CANCELLED...
LAT...LON 3125 8618 3096 8647 3074 8655 3057 8676
3040 8676 3037 8636 3075 8636 3098 8634
3100 8615
$$
ALC039-FLC091-171830-
/O.CON.KMOB.SV.W.0028.000000T0000Z-060117T1830Z/
COVINGTON AL-OKALOOSA FL-
1215 PM CST TUE JAN 17 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CST FOR
EASTERN OKALOOSA AND EXTREME SOUTHEASTERN COVINGTON COUNTIES...
AT 1211 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES EAST OF ANDALUSIA TO 15 MILES NORTHEAST OF
CRESTVIEW TO 6 MILES EAST OF NAVARRE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DORCAS AND DEERLAND BY 1220 PM CST
WRIGHT...MARY ESTHER AND HOWELLS BY 1225 PM CST
OCEAN CITY...FORT WALTON BEACH...SHALIMAR AND LAKE LORRAINE BY 1230
PM CST
IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3125 8618 3096 8647 3074 8655 3057 8676
3040 8676 3037 8636 3075 8636 3098 8634
3100 8615
$$000
WWUS54 KMOB 171825
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1224 PM CST TUE JAN 17 2006
ALC039-FLC091-171830-
/O.CON.KMOB.SV.W.0028.000000T0000Z-060117T1830Z/
COVINGTON AL-OKALOOSA FL-
1224 PM CST TUE JAN 17 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CST FOR
SOUTHEASTERN OKALOOSA AND SOUTHEASTERN COVINGTON COUNTIES...
AT 1220 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HOWELLS TO
CRESTVIEW AIRPORT TO MARY ESTHER...AND WAS MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DORCAS...CINCO BAYOU...OCEAN CITY AND FORT WALTON BEACH BY 1230 PM
CST
IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3118 8617 3093 8647 3076 8664 3068 8670
3061 8673 3042 8671 3037 8636 3075 8636
3098 8634 3100 8615
$$000
WWUS54 KMOB 171834
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CST TUE JAN 17 2006
ALC039-FLC091-171840-
/O.CAN.KMOB.SV.W.0028.000000T0000Z-060117T1830Z/
COVINGTON AL-OKALOOSA FL-
1230 PM CST TUE JAN 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR OKALOOSA AND SOUTHEASTERN
COVINGTON COUNTIES WAS ALLOWED TO EXPIRE AT 1230 PM CST...
THE LINE OF THUNDERSTORMS EXTENDS FROM DORCAS TO 5 MILES SOUTHEAST
OF CRESTVIEW AIRPORT TO NEAR EGLIN AIR FORCE BASE. THE LINE MOTION
HAS SLOWED AND WAS MOVING EAST AROUND 30 MPH. THE STORMS SHOULD EXIT
OKALOOSA COUNTY BY 1245 PM CST.
SOME WIND GUSTS TO BETWEEN 35 AND 45 MPH CAN STILL BE EXPECTED ALONG
THE LINE.
LAT...LON 3118 8617 3093 8647 3076 8664 3068 8670
3061 8673 3042 8671 3037 8636 3075 8636
3098 8634 3100 8615
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 5:10 AM CST, 6 hours 49 minutes earlier.
Area forecast discussion, Jan 17, 5:10 AM CST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 510 AM CST TUE JAN 17 2006 .SHORT TERM... LATEST SFC ANALYSIS AND SATELLITE LOOPS CONTINUE TO SHOW A COLD FRONT MOVING QUICKLY EAST OVER WESTERN AND CENTRAL SECTIONS OF MS. THIS FORWARD MOTION IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. CURRENT ETA AND GFS SOLUTIONS DEPICT INCREASED CONVECTION ALONG THE FRONT MOSTLY EAST OF THE I-65 CORRIDOR. DUE TO SOME SFC BASED HEATING AND STRONG JET DYNAMICS...50 KNOTS AT 850 MB COUPLED WITH THE RRQ OF A 140 KT JET...A FEW STORMS COULD BECOME STRONG TO SEVERE MOSTLY FROM 14Z TO 20Z OVER THE EASTERN HALF OF THE CWFA. DUE TO LOW LCLS AND HIGHER HELICITIES NEAR THE COAST AND EASTWARD A FEW LOW TOPPED ROTATORS CANTT BE RULED OUT. THE COLD FRONT MOVES EAST OF THE CWFA BY LATE THIS AFTERNOON GIVING WAY TO GUSTY WEST TO NORTHWEST WINDS IN THE WAKE OF THE FRONT THROUGH LATE TONIGHT. WINDS WILL GRADUALLY DIMINISH DURING THE EARLY MORNING HOURS ON WED. WILL GENERALLY STAY CLOSE TO THE CURRENT MAVMOS TEMPS...STRAYING A DEGREE OR SO OVER OVER COASTAL AND SOME EASTERN SECTIONS OF CWFA FOR THIS AFTERNOON. CURRENT MAVMOS MINS LOOK GOOD FOR TONIGHT. /32 && .LONG TERM... MIDLEVEL RIDGING TO THE WEST IN THE WAKE OF TODAYS PASSING SYSTEM WILL GRADUALLY BECOME ZONAL THEN SOUTHWESTERLY WEDNESDAY...WITH THE LOW LEVEL RIDGE AXIS SLIPPING EAST OF THE FORECAST AREA WEDNESDAY AFTERNOON. WE MAINTAIN GENERALLY CLEAR SKIES INTO THURSDAY...THEN WE BRING UP THE CLOUDCOVER AS THE MOISTURE RETURN ON THE BACKSIDE OF THE LOW LEVEL RIDGE STARTS TO WORK IN FROM THE SOUTHWEST THURSDAY NIGHT INTO FRIDAY MORNING. WE MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AS WE SEE SHORTWAVE ENERGY EJECTING OUT OF THE SOUTHWEST AND THE NEXT COLD FRONT MOVES INTO THE LOWER MISSISSIPPI RIVER VALLEY. THE MAIN UPPER SYSTEM WITH THIS NEXT FRONT WILL PASS FURTHER TO THE NORTHWEST AND WILL BE MUCH LESS AMPLITUDE-WISE COMPARED TO TODAYS SYSTEM. STILL...WE EXPECT THE FRONT TO MAKE IT INTO OUR WESTERN ZONES SATURDAY MORNING AND STALL OUT OVER THE NORTHERN GULF SUNDAY. WE BASICALLY FOLLOWED SUIT WITH THE GFS PINGING THE LIKELY POPS FRIDAY NIGHT...WITH A CHANCE SATURDAY AS THE FRONT WORKS ACROSS THE SOUTHEASTERN ZONES. THE GFS STILL WANTS TO GENERATE LIGHT RAINS IN THE LAYER-LIFTING OVER THE STALLED FRONT SUNDAY AND MONDAY...THEN IT WARM-SECTORS OUR REGION TUESDAY INTO NEXT WEDNESDAY AS ANOTHER MIDLEVEL TROUGH AMPLIFIES AND TAKES SHAPE OVER THE SOUTHERN PLAINS. /05 && .MARINE... A STRONG SOUTH TO SOUTHWEST FLOW THIS MORNING WILL SHIFT WEST THEN NORTHWEST DURING THE AFTERNOON AND EVENING HOURS. WIND GUSTS UP TO 40 KNOTS..MAINLY OVER THE OFFSHORE WATERS OUT 60 NM WILL LIKELY OCCUR AFTER THE WINDSHIFT THIS AFTERNOON AND CONTINUE THROUGH ABOUT MIDNIGHT TONIGHT. SEAS BUILDING TO 10 TO 12 FT WELL OFFSHORE CAN ALSO BE EXPECTED AFTER THE WINDSHIFT. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS THUNDERSTORMS MOSTLY OUT AHEAD AND ALONG THE FRONT EARLY TODAY. WINDS AND SEAS WILL SUBSIDE QUICKLY DURING THE DAY ON WEDNESDAY AS HIGH PRESSURE REBUILDS FROM THE WEST. SOUTHERLY WINDS AND SEAS WILL BUILD ON FRIDAY AS A WEAKER COLD FRONT APPROACHES FROM THE WEST. THE FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE FRIDAY NIGHT WITH NORTHERLY WINDS AND SEAS SUBSIDING DURING THE DAY ON SAT. /32 && .FIRE WEATHER... STILL WORKING ON THE FIRE WEATHER PACKAGE AT THIS TIME. WE MAY NEED TO COME OUT WITH A FIRE WEATHER WATCH FOR WEDNESDAY OVER THE WESTERN FLORIDA PANHANDLE FOR THE USUAL LOW HUMIDITY THING. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 64 32 63 41 / 100 10 0 0 PENSACOLA 66 36 62 42 / 100 20 0 0 DESTIN 67 40 60 45 / 100 30 0 0 EVERGREEN 65 37 59 34 / 100 30 0 0 WAYNESBORO 60 32 61 35 / 100 10 0 0 CAMDEN 64 36 58 34 / 100 20 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY CONTINUES GMZ630-650-670. FL...SMALL CRAFT ADVISORY CONTINUES GMZ655-675. MS...NONE. &&
Hazardous weather outlook, Jan 17, 5:30 AM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST TUE JAN 17 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED THIS MORNING OVER SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. DUE TO STRONG UPPER LEVEL FORCING COMBINED WITH GOOD VERTICAL SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. THE MAIN THREAT WITH THESE STRONGER THUNDERSTORMS WILL BE ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER WILL GENERALLY BE EAST OF THE I-65 CORRIDOR AND ALONG THE COAST... INCLUDING THE WESTERN FLORIDA PANHANDLE...BEGINNING LATER THIS MORNING AND CONTINUING THROUGH THE EARLY AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... A COLD FRONT IS EXPECTED TO BRING A LINE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...INTO SOUTHEASTERN MISSISSIPPI...SOUTHWESTERN ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ON FRIDAY. THIS SYSTEM IS FORECAST TO TRACK A LITTLE FARTHER NORTHWARD COMPARED TO TODAYS SYSTEM...THUS THE EXACT COVERAGE...AMOUNT AND WHETHER THE PRECIPITATION WILL BE SEVERE OR NOT IS MORE UNCERTAIN. NORTHERLY SURFACE WINDS ARE EXPECTED TO BE WEAKER BEHIND THIS NEXT SYSTEM...ALSO. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED BY EARLY TUESDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 8:50 AM CST | Special Marine Warning | MOB | 55 min | |
| Jan 17, 9:56 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 64 min |
| Jan 17, 11:00 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 60 min |
| Jan 17, 9:14 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.